Wayne Rooney takes Propecia – May Cause Impotence Doctor Says..

THE hair-loss drug used by Wayne Rooney to restore his thinning hair could cause IMPOTENCE, a scientist has warned.

Soccer Superstar Wayne Rooney took the drug Propecia back in 2009, and has since had a hair transplant to fight back against his receding hairline.

But research suggests that one of the ingredients in the medication – finasteride – can cause persistent sexual problems, including low sexual desire, erectile dysfunction and problems with orgasms.

Dr Michael Irwig from George Washington University in the US published an article about the connection in the Journal of Sexual Medicine after he encountered several men who suffered from sexual dysfunction after taking the drug.

He said: “It’s been very frustrating for a lot of these men because they’ve sought care from medical professionals who have looked at the literature and have not seen a risk of persistent sexual dysfunction.”

Dr Irwig interviewed 71 men between the ages of 21 and 46 who reported side effects after taking Propecia, and sought to find out how long they took the drug and the effect it had on their sex life afterwards.

He discovered that 94 per cent developed low libido, 92 per cent developed erectile dysfunction and decreased arousal, and 69 per cent developed problems with orgasm.

He added: “It turns out that almost all the men had multiple sexual function problems.

“Before finasteride use, the men experienced average sexual activity of approximately 26 episodes per month, but after use, it came down to approximately eight per month — an almost two-thirds reduction.

“Twenty per cent of patients I interviewed experienced persistent sexual dysfunction for more than five years, which makes me wonder if their persistent sexual dysfunction is permanent.”

Dr Irwig said around five per cent of men who take medicine will experience sexual dysfunction, but it is difficult to tell how many will experience persistent symptoms.

He added: “We know that this is a potential problem, but we can’t quantify what the exact risk is. I can’t tell a man if he has a 1-in-100 chance, or a 1-in-1000 chance of developing persistent sexual dysfunction, but it’s pretty clear there’s a relationship here.”

One patient has even claimed the drug caused his genitals to SHRINK.

Kevin Malley told US TV this week that he started taking the medication in May last year, and by October he was totally impotent and he lost his sex drive.

The 30-year-old said: “I kept expecting the side effects to go away, but they did not, they only got worse.”

The drug’s manufacturer Merck said no evidence has proved a causal relationship between Propecia and long-lasting sexual dysfunction.

Source: The Sun

Speak Your Mind

*

Unable to load the Are You a Human PlayThru™. Please contact the site owner to report the problem.